Statin Question

There are many side effects attributed to statin use. I experienced cramping in my hands and legs and stopped using Crestor 10mg daily 2 years ago. I have read posts that suggesting that due to many side effects statins should only be taken when a person experiences an event: stroke or heart attack. Next month I turn 60 years of age and have some concerns about my cholesterol levels and would be interested in your opinions.

Lift weights: 4 days per week (30-70 minutes per session)
Cardio: 3 days per week (30-40 minutes per session)
Food intake: oatmeal, eggs, low fat cottage cheese, skim milk, salmon, ground turkey, cheese, vegetables, cod fish, tuna.

CoQ10 200 mg daily (just started a month ago)
Omega 3-6-9 1,000 mg daily
Losartan Potassium 100 mg daily
Cypionate 100mg per week

11-6-19
Total Cholesterol 320
Triglycerides 172
HDL 47
VLDL 34
LDL 239
Hemaglobin 18.5
Hematocrit 53.7
 

Mark Saur

Active Member
I have high cholesterol and 57 years old. My doctor has always wanted me on a statin but my CT calcium score is zero! I just do not believe any of this anymore! why would I go on a statin if I am at zero at 57 years old? I went California for what is supposed to be the best scan and the doctor there said he could almost assure me I would not die from heart event. Just sayin and I am not a doctor so do not take my results as advice:) I think most of this is in jeans and your lifestyle is second.
 

Paul M

Member
I have high cholesterol and 57 years old. My doctor has always wanted me on a statin but my CT calcium score is zero! I just do not believe any of this anymore! why would I go on a statin if I am at zero at 57 years old?

Well said. High cholesterol is not a very good indicator of CVD though big pharma want you and medical professionals to think otherwise. They also try to lead us to believe that statins do a good job at staving off heart disease which they don't. The new way of thinking by those at the cutting edge who don't rely on big pharma donations is that insulin resistance is the real culprit of CVD.

The cholesterol and calorie hypotheses are both dead — it is time to focus on the real culprit: insulin resistance
 

broker

Active Member
If 10 ngs caused some side effects lower the dosage to 5 mgs per day or even 5 mgs every other day. crestor has a long half life, its an excellent drug. You are probably genetically predisposed to high cholesterol meaning your liver over produces it.
Lower your carb and sugar intake, that will raise tryglycerides hence raise LDL and VLDL.
The real culprits are simple carbs, including all that fat free garbage as well as trans fats.
your hematocrit is too high. Donate some blood and also ask about a prescription fish oil ( pur epa only). Its called Vascepa.
 
If 10 ngs caused some side effects lower the dosage to 5 mgs per day or even 5 mgs every other day. crestor has a long half life, its an excellent drug. You are probably genetically predisposed to high cholesterol meaning your liver over produces it.
Lower your carb and sugar intake, that will raise tryglycerides hence raise LDL and VLDL.
The real culprits are simple carbs, including all that fat free garbage as well as trans fats.
your hematocrit is too high. Donate some blood and also ask about a prescription fish oil ( pur epa only). Its called Vascepa.

In my diet listed above, what would you suggest I delete?

Thanks should have mentioned a few additional points:
At 5mg or 10mg crestor my LFT were elevated.
I have a hematologist monitor my hemoglobin, we decided when it reaches 19.0 or higher I would have a pint of blood drawn.
My BP is 124/78
 

broker

Active Member
Didnt see your diet, it looks good.
Try 5 mgs every OTHER day..
Increase cardio to 5 times per week. 3x per week is not enough.
Make sure no simple carbs or fats before bed. I know you say your diet is good but make sure.
Try that for 4 weeks then get re tested. Im guessing you need a statin though.
Are you using testosterone?
Dosage?
 

Online statistics

Members online
6
Guests online
7
Total visitors
13

Latest posts

Top